Illinois, 2003

Hail in Illinois, July 7, 2003

July 7, 2003 · NWS ILX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jul 7, 2:00 AM CST, 6 hours 26 minutes earlier.

Area forecast discussion, Jul 7, 2:00 AM CST, 6 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
300 AM CDT MON JUL 7 2003

THUNDERSTORM CLUSTER OVER NORTHERN IOWA IS DEVELOPING ALONG/NORTH OF
WARM FRONT AT THE NOSE OF THE LOW LEVEL JET. EXPECT THIS ACTIVITY TO
REMAIN NORTH OF THE WARM FRONT...WHICH IS NORTH OF THE CWA. AIRMASS
OVER OUR AREA WILL ONCE AGAIN BE QUITE UNSTABLE WITH A VERY WEAK
CAP. IF THE MORNING THUNDERSTORMS OVER NORTHERN ILLINOIS CAN PUSH AN
OUTFLOW BOUNDARY AS FAR SOUTH AS OUR NORTHERN ZONES...AFTERNOON
REDEVELOPMENT WILL BE POSSIBLE. IT IS STILL UNCERTAIN WHETHER THIS
WILL OCCUR...AS THE STORMS WILL BECOME MORE ELEVATED WITH TIME. WILL
RETAIN DRY FORECAST IN THE 1ST PERIOD FOR NOW...WITH ANY AFTERNOON
CONVECTION TOO ISOLATED FOR MENTION AT THIS TIME.

AS FOR THE LATER PERIODS...LOOKS LIKE ANOTHER MCS WILL BE ON TAP FOR
TONIGHT...WHICH WILL PUSH INTO THE NORTHERN ZONES. AT THIS TIME...IT
APPEARS THAT THIS ACTIVITY WILL REMAIN NORTH OF OUR SOUTHERN
ZONES...SO WILL DROP POPS FOR THEM TONIGHT. TONIGHTS MCS AND
SUBSEQUENT CLUSTERS WILL FORCE THE SYNOPTIC FRONT SOUTHWARD INTO
CENTRAL ILLINOIS TUESDAY THROUGH WEDNESDAY NIGHT. THIS IS ADVERTISED
BY ALL MODELS. THE GFS APPEARS TO SUFFER FROM THE USUAL GRID SCALE
FEEDBACK PROBLEMS...WHICH DEEPENS WAVES ALONG THE SURFACE FRONT TOO
MUCH. WILL FOLLOW THE ETA IN THE LATER PERIODS...WHICH SUGGESTS THAT
PRECIPITATION NORTH OF THE FRONT MAY EXTEND INTO THE NORTHERN ZONES.
WILL ADD POPS THERE FOR WENDESDAY NIGHT. DO NOT PLAN ANY CHANGES TO
DAYS 5 THROUGH 7 AT THIS TIME.   ..04..

.ILX...NONE.
Hazardous weather outlook, Jul 7, 8:18 AM CST, 8 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-081100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL  ...UPDATED...
918 AM CDT MON JUL 7 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
MAINLY NORTH OF A QUINCY TO DECATUR TO TERRE HAUTE LINE. AN UNSTABLE
AND MOIST AIRMASS WILL COMBINE WITH A FRONTAL BOUNDARY STRETCHED
ACROSS NORTHERN ILLINOIS TO PRODUCE THE THREAT OF SEVERE WEATHER
THROUGH TONIGHT. THE GREATEST RISK OF SEVERE WEATHER WILL BE FOUND
AT LOCATIONS ALONG AND NORTH OF INTERSTATE 74. THE MAIN SEVERE
WEATHER THREAT ACROSS CENTRAL ILLINOIS WILL BE LARGE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE OVER ALL OF
CENTRAL AND SOUTHEAST ILLINOIS...BOTH ON TUESDAY...THROUGH WEDNESDAY
AND INTO EARLY THURSDAY MORNING. THE PRIMARY SEVERE WEATHER THREAT
WILL CONTINUE TO BE DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT.

&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC
AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT:

HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL
IN LOWER CASE.

PLAHMER

The radar

The Lincoln radar (KILX), 87 km away, was scanning. The volume nearest the first event began at 14:28 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Woodford

When
July 7, 8:26 AM CST
Where
Woodford County, Minonk
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
40.900, -89.033

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2003Every state in 2003This day in weather historyWarnings in Illinois, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5330310.